Heavy Snow, C E Summit/X Ne Wasatch/N Duchesne
- When
- February 24, 11:00 AM MST to February 26, 11:00 AM MST
- Where
- C E Summit/X Ne Wasatch/N Duchesne forecast zone
- Reported by
- GENERAL PUBLIC
A juicy snowstorm impacted mainly Southern Utah, Utah County and the Wasatch Plateau with heavy wet snow. Some of the heavier amounts included 20 inches at Midway, 12 inches in Payson, 10 inches in Pleasant Grove, 8 inches at Bryce Canyon, 7 inches at Alpine and 6 inches in Manti.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A juicy snowstorm impacted mainly Southern Utah, Utah County and the Wasatch Plateau with heavy wet snow. Some of the heavier amounts included 20 inches at Midway, 12 inches in Payson, 10 inches in Pleasant Grove, 8 inches at Bryce Canyon, 7 inches at Alpine and 6 inches in Manti.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Feb 24, 9:55 AM MST, 1 hour 5 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 955 PM MST MON FEB 24 2003 .SYNOPSIS...AN ARCTIC FRONT WILL REMAIN STALLED ACROSS SOUTHERN UTAH INTO TUESDAY. MOISTURE WILL INCREASE TODAY IN THE SOUTHWESTERLY FLOW ALOFT WITH THE AIRMASS REMAINING MOIST THROUGH TUESDAY. .DISCUSSION...LATEST ETA STILL HAS SAME MESSAGE AS PREVIOUS RUNS. OVERRUNNING OVER THE ENTIRE AREA TODAY WITH GRADUAL SATURATION OF THE AIRMASS...THEN OFFSHORE CLOSED CIRCULATION MOVES INLAND JUST NORTH OF L.A. AND TRACKS ACROSS EXTREME S. UTAH TUESDAY AND TUESDAY NIGHT. RESULT SHOULD BE SIGNIFICANT PRECIP EVENT FOR CENTERAL AND SOUTHERN UTAH WITH SNOW LEVEL NEAR 5000 FEET. NORTHERN UTAH TO SEE SOME PRECIP WITH UTAH COUNTY MOST LIKELY TO SEE ADVISORY LEVEL ACCUMULATIONS. SOMEWHERE NORTH OF PROVO A DEFORMATION ZONE AXIS OF DILATATION WILL DEFINE NORTHWARD EXTENT OF PRECIP. RIGHT NOW THAT LOOKS TO BE BETWEEN SLC AND OGDEN...ALTHOUGH PREVIOUS AVN RUNS HAVE BEEN SUGGESTING IT COULD BE FURTHER N. WILL ALLOW HIGH WIND WARNING TO EXPIRE AT 18Z AS GUSTS ONLY REACHING ADVISORY LEVELS AND TREND IN PRESSURE GRADIENT IS BECOMING LESS FAVORABLE. NOT SURE WHY IT DIDNT BLOW HARDER SINCE EVW HAS 20 KNOTS OF EAST WIND AND BELOW ZERO TEMPS...CLEARLY THE ARCTIC BOUNDARY IS BETWEEN SLC AND EVW...AND USUALLY THIS IMPLIES THE COLD AIR IS PILED UP ON EAST SIDE OF WASATCH CREST...AND SHOULD BE SPILLING DOWN THROUGH THE GAPS....BUT ITS NOT HAPPENING DESPITE THE 19 MB SEA LEVEL PRESSURE DIFFERENCE FROM SLC TO RIW THIS MORNING. NO CHANGES TO CURRENT FORECASTS AT THIS TIME. SLC 365 CDC 6++ DUNN .SLC...HIGH WIND WARNING NEAR CANYONS ALONG THE WASATCH FRONT FOR TODAY. WILL BE ALLOWED TO EXPIRE AT 18Z...UTZ002-003. ...HEAVY SNOW WARNING LATE TODAY THROUGH TUE WEST CENTRAL UT AND THE CENTRAL AND SOUTHERN MTNS...UTZ010-014>018.
IDZ024-025-UTZ001>021-WYZ021-251400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST MON FEB 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY STRONG EASTERLY CANYON WINDS WILL BLOW ALONG THE WASATCH FRONT FROM ABOUT SALT LAKE COUNTY NORTHWARD THEN DIMINISH BY THIS EVENING. SNOW IS EXPECTED TO DEVELOP OVER ABOUT THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AND CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY AREAS OF HEAVY SNOW WILL CONTINUE OVER CENTRAL AND SOUTHERN UTAH INTO TUESDAY NIGHT BEFORE TAPERING OFF ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. WCJIN-WYSW
5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327985, 5327986, 5327987, 5327988, 5327989.